Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the irreducibility of the Hilbert scheme of space curves


Author: Hristo Iliev
Journal: Proc. Amer. Math. Soc. 134 (2006), 2823-2832
MSC (2000): Primary 14H10; Secondary 14C05
Published electronically: April 11, 2006
MathSciNet review: 2231604
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Denote by $ H_{d,g,r}$ the Hilbert scheme parametrizing smooth irreducible complex curves of degree $ d$ and genus $ g$ embedded in $ \mathbb{P}^r$. In 1921 Severi claimed that $ H_{d,g,r}$ is irreducible if $ d \geq g+r$. As it has turned out in recent years, the conjecture is true for $ r = 3$ and $ 4$, while for $ r \geq 6$ it is incorrect. We prove that $ H_{g,g,3}$, $ H_{g+3,g,4}$ and $ H_{g+2,g,4}$ are irreducible, provided that $ g \geq 13$, $ g \geq 5$ and $ g \geq 11$, correspondingly. This augments the results obtained previously by Ein (1986), (1987) and by Keem and Kim (1992).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14H10, 14C05

Retrieve articles in all journals with MSC (2000): 14H10, 14C05


Additional Information

Hristo Iliev
Affiliation: Department of Mathematics, Seoul National University, Seoul 151-747, Korea
Email: itso@math.snu.ac.kr

DOI: http://dx.doi.org/10.1090/S0002-9939-06-08516-9
PII: S 0002-9939(06)08516-9
Received by editor(s): December 10, 2003
Received by editor(s) in revised form: April 22, 2005
Published electronically: April 11, 2006
Additional Notes: The author was supported in part by NIIED and KOSEF (R01-2002-000-00051-0).
Communicated by: Michael Stillman
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.